Try it
Dermatology · Drug eruptions
Sample itemWhich medication eruption requires urgent withdrawal assessment because of skin pain, mucosal involvement, and epidermal detachment?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
D. Stevens-Johnson syndrome or toxic epidermal necrolysis
Painful widespread rash with mucosal erosions and skin detachment can represent SJS/TEN, a life-threatening severe cutaneous adverse reaction.
Option by option
A. Mild dandruff
Dandruff is a mild scalp condition.
B. Stable melanocytic naevus
Stable naevus is not a drug eruption.
C. Simple comedonal acne
Comedonal acne is not an acute mucocutaneous emergency.
D. Stevens-Johnson syndrome or toxic epidermal necrolysis (correct)
Correct: mucosal disease and detachment are emergency features.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Dermatology questions
- Drug eruptionsA man repeatedly develops a round, sharply demarcated dusky-red patch on the glans penis…
- Drug eruptionsThree weeks after starting carbamazepine, a man develops fever, facial oedema, a widespr…
- Drug eruptionsWhat is a red-flag feature in a severe drug-related skin reaction?
- Drug eruptionsWhat red flag suggests a severe cutaneous drug reaction?